Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Got cold. Taking antibiotics. Wbc increasing. Cause? Is it Harmful?

Hi,my husband catch cold last week, he met the doctor and recieved some medicine(chinese medicine and also some antibiotics, since we are student in china) , but his wbc is increasing from 4.6 last week to 13.6 today (although ke used antibiotics) the doctor seemed to be worry, and me too. I need to know its cause and weather it might be harmfull for him or not? please explaine me for I am so worry for him.
Asked On : Sat, 6 Apr 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Critical Care Specialist 's  Response
Hi thanks for your question.
You have not mentioned any other symptom other than cold and increased in WBC. Increased and increase in WBC means infection some where body. He has cold, but cold is usually viral and will not increase WBC to such an extent. He is taking antibiotic and the infection is not responding to antibiotics. Consult an internal medicine specialist who may evaluate your husband fully for increase in WBC count. He needs through physical examination, complete blood count, urine examination Blood culture, ultrasound abdomen and many more investigations to determine cause of increased WBC.
Hope this answers your question.
Answered: Sat, 6 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor